Alert archive / Idaho / Flash Flood Warnings in 2002

Flash Flood Warning 11, NWS Boise, ID

July 25, 2002Washington County, Idaho

NWS Boise, ID issued this flash flood warning at Jul 25, 2002, 5:26 PM MDT for Washington County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2002, 5:26 PM MDT (23:26 UTC)
Expired
Jul 25, 2002, 7:30 PM MDT
In force
2 hr
Issued by
NWS Boise, ID
Area
Counties, with a storm outline in the text

County Washington County, ID

The radar

The Boise radar (KCBX), 120 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2002-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2002-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3606 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOI 252326
FFWBOI
IDC087-260130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
524 PM MDT THU JUL 25 2002

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WASHINGTON COUNTY IN SOUTHWEST IDAHO

* UNTIL 730 PM MDT

* AT 449 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY 
RAIN 7 MILES WEST OF MIDVALE...OR OVER THE MANN CREEK HEADWATERS.
THIS STORM IS SHOWING LITTLE MOVEMENT.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BOISE.

LAT...LON 4448 11701 4434 11689 4445 11659 4459 11678

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:05 AM MDT, 8 hours 21 minutes earlier.

Area forecast discussion, Jul 25, 9:05 AM MDT, 8 hours 21 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
905 AM MDT THU JUL 25 2002

NO UPDATES.  MORNING THUNDERSTORMS OVER THE SOUTHWEST HIGHLANDS,
MAGIC VALLEY AND CAMAS PRAIRIE WILL DECREASE THROUGHOUT THE DAY
TODAY THEN REGENERATE THIS EVENING.  THUNDERSTORMS OVER THE BAKER CO
AND WEST CENTRAL MOUNTAINS WILL CONTINUE TODAY AS AN UPPER LEVEL
TROUGH SWINGS THROUGH THE CWFA THEN DECREASE THIS EVENING BEHIND THE
TROUGH.  BOISE SOUNDING THIS MORNING IS DRIER THAN YESTERDAY AT 0.60
PRECIP WATER...LI -3 WITH A CONVECTIVE TEMP OF 98 F ON A FORECAST
HIGH OF 94 F.  CAPE OF 550 J/KG AND SHEAR 40 KTS FOR ISOLATED PULSE
STORMS.  D.HUSTON

.BOI...FIRE WEATHER WATCH FAR SOUTHEAST OREGON AND SOUTHWEST IDAHO
FOR DRY LIGHTNING AND LOW RH THURSDAY.  SEE RFWBOI/WWUS85 KBOI FOR
DETAILS. AREA MAY NEED TO BE RE-ASSESSED FOR THE POTENTIAL OF SIG
RAIN WITH SOME OF THESE STORMS.  NOT ALL DRY

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:40 PM MDTSevere Thunderstorm WarningBOIPayette, Washington50 min
Jul 25, 5:00 PM MDTSevere Thunderstorm WarningBOIAda, Boise, Canyon, Gem45 min

Nearby

Flash Flood Warnings in Idaho, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.